Numbness and tingling
Numbness and tingling sensation (peripheral neuropathy) can be caused by drugs such as Taxol, Cisplatin, Oxaliplatin and others.
Several chemotherapy drugs including those listed above can cause neuropathy, usually mild to moderate, with hands and feet feeling numb and tingling.
- These symptoms normally start when you are receiving chemotherapy.
- Occasionally they symptoms can get worse even after chemotherapy is finished.
- In severe situations, a patient can experience loss of balance with walking because their feet have decreased sensation and cannot feel the surface of the ground well.
Some people may have trouble buttoning shirts and pants because their fingers have decreased sensation.
- Numbness can often be an uncomfortable feeling though it may not interfere with daily life activities.
Several other drugs can also cause neuropathy: Vincristine, Vinblastine, Vinorelbine, Abraxane (Taxol), Thalidomide, Velcade, Ixempra, and others.
Patients who have diabetes or a history of neuropathy pose a higher risk of developing neuropathy associated with these drugs.
Report numbness and tingling to your doctor in a timely fashion, if you experience them during chemotherapy.
- Continue to discuss these symptoms with your doctor.
If the symptoms bother you and interfere with your daily activities you may consider a trial of a medication.
- Dry mouth
- Hot flashes
- Joint pain
- Memory loss
- Numbness and tingling
- Sexual changes
- Weight gain